Volume 13, Issue 1 (Spring 2006)                   J Birjand Univ Med Sci. 2006, 13(1): 9-15 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Abolfazli M, Alizadeh L. A case report of Jervell and Lange-Nielson (JLN) Syndrome. J Birjand Univ Med Sci.. 2006; 13 (1) :9-15
URL: http://journal.bums.ac.ir/article-1-63-en.html
1- Associate Professor, Department of Cardiology, Faculty of Medicine, Mashhad University of Medical Sciences. Mashhad Iran.
2- Cardiologist
Abstract:   (11685 Views)
Long QT syndrome, which is defined by corrected QT interval longer than 0.45 seconds in men and o. 47 sec in women , could be divided into idiopathic (congenital ) and acquired forms. The idiopathic form is a familial disorder that can be associated with sensorineural deafness (Jervell and Lange- Neelson syndrome), which is transmitted with an autosomal recessive pattern. Although this syndrome could be simply diagnosed by observing QT interval in ECG, specially when history of syncope and seizure –like attacks and frequent convulsions are present, most of the time electrocardiography is interpreted as normal and the patient undergoes neurological treatments. The case under study is the first one diagnosed in the cardiology department of Imam Reza hospital as JLN Syndrome in recent years. Patient was a 12 year old girl with sensory neural deafness and recurrent syncope. For many years, the patient had been treated with antiepileptic drugs without feeling any better and with frequent syncopal episodes. After referring the patient to out- patient clinic of cardiology in Imam Reza hospital, QT interval of 520 msec was noticed, and betablocker , propranolol , with maximal tolerated dose was started. Because of high risk criteria in the patient, internal cardiac defibrilator was indicated and the patient was referred to Tehran Rajaee hospital for
further management. Early diagnosis and treatment of congenital long- QT syndrome needs a highly suspicious of clinician and enough attention to ECG in a person with a history of syncopal episodes so that the physician would be able to help this group of patients, who are mostly children and teenagers, and rescue them from sudden cardiac death and complications of neurological medication.
Full-Text [PDF 184 kb]   (2068 Downloads)    
Type of Study: Case Report | Subject: Cardiology
Received: 2006/09/6 | Accepted: 2016/03/10 | ePublished: 2016/03/10

Add your comments about this article : Your username or Email:
CAPTCHA

© 2020 All Rights Reserved | Journal of Birjand University of Medical Sciences

Designed & Developed by : Yektaweb